Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 106, NWS Quad Cities, IA

August 26, 2009Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 26, 2009, 9:56 AM CDT for Clinton County, Scott County, Iowa. It took effect at Aug 26, 2009, 7:00 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Aug 26, 2009, 9:56 AM CDT (14:56 UTC)
In effect from
Aug 26, 2009, 7:00 PM CDT
Expired
Sep 2, 2009, 2:14 PM CDT
In force
7 days
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 13.14 ft at Aug 29, 2009, 2:00 AM CDT.

actionminormoderatemajor810121408/2608/2708/2808/2908/3008/3109/0109/0209/03
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 9:33 AM CDT, 23 minutes earlier.

Area forecast discussion, Aug 26, 9:33 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CDT WED AUG 26 2009

.UPDATE...
SIGNIFICANT UPDATE TO THE CURRENT FCST. QUICK 12Z UA ANALYSIS HAS
H85 DEW POINTS IN THE MID TEENS WITH A WEAK LLJ ADVECTING TROPICAL
MOISTURE INTO THE AREA. PRECIPITABLE WATERS ARE IN EXCESS OF 2
INCHES WHICH WILL PROMOTE EXTREMELY EFFICIENT HEAVY RAINFALL PRODUCTION.
BASED ON RAINFALL REPORTS OVERNIGHT AND THE FRONTAL BOUNDARY
VACILLATING ACROSS THE AREA...A FLASH FLOOD WATCH HAS BEEN RAISED
FOR AREAS NORTH OF HIGHWAY 34. WILL RE-EVALUATE THE AREAL AND
TEMPORAL COVERAGE WITH THE AFTERNOON PACKAGE.

POPS HAVE BEEN RAISED SIGNIFICANTLY FOR TODAY AND HAVE BEEN RAISED
FOR TONIGHT. POPS FOR TONIGHT MAY STILL BE TOO LOW.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
     HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&
Hazardous weather outlook, Aug 26, 4:45 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT WED AUG 26 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
445 AM CDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OUTLOOK AREA
BY LATE TONIGHT.  EPISODES OF THUNDERSTORMS AND SHOWERS WILL DEVELOP
ALONG AND BEHIND THIS BOUNDARY.  THERE IS A RISK OF ADDITIONAL
LOCALLY HEAVY RAIN AMOUNTS OF 1 TO 2 INCHES THAT COULD RESULT IN
PONDING OF WATER IN LOW LYING LOCATIONS AND BRING RIVER WATER LEVELS
TO BANKFULL WITH ISOLATED RIVER FLOODING. LOCATIONS ALONG AND
ESPECIALLY SOUTH OF HIGHWAY 30 ARE MOST SUSCEPTIBLE FOR HEAVY
RAINFALL.  SOME STRONG STORMS MAY ALSO OCCUR THIS AFTERNOON ALONG THE
IOWA-MISSOURI BORDER WITH GUSTY WINDS OVER 40 MPH THE PRIMARY RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THURSDAY...THURSDAY NIGHT
AND FRIDAY. CONDITIONS WILL NOT BE FAVORABLE FOR STORMS TO BECOME
SEVERE...HOWEVER SOME MAY PRODUCE LOCALLY HEAVY RAINFALL. LOCALIZED
FLOODING WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT IN AREAS THAT
BECOME SATURATED FROM SEVERAL HEAVY RAINFALL EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY LATE TODAY AND TONIGHT. ANY REPORTS
OF STRONG WINDS OVER 40 MPH AND ANY HAIL WOULD BE APPRECIATED.

NICHOLS/SHEETS

In the hours before

Local storm report, Aug 26, 8:23 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
08/26/2009  M2.50 INCH       LINN               IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Aug 26, 8:27 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
08/26/2009  M4.20 INCH       BENTON             IA   BROADCAST MEDIA

            RELAYED BY KCRG.

&&

LEGRO
Local storm report, Aug 26, 8:28 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       HIAWATHA                42.05N 91.68W
08/26/2009  M3.70 INCH       LINN               IA   BROADCAST MEDIA

            RELAYED BY KCRG.

&&

LEGRO
Local storm report, Aug 26, 8:29 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       MARION                  42.03N 91.59W
08/26/2009  M3.00 INCH       LINN               IA   BROADCAST MEDIA

            RELAYED BY KCRG.

&&

LEGRO
Local storm report, Aug 26, 8:33 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
08/26/2009  E5.00 INCH       BENTON             IA   TRAINED SPOTTER

            AT LEAST 5 INCHES OF RAIN HAS FALLENL AS RAIN GUAGE ONLY
            MEASURES UP TO 5 INCHES. STILL RAINING AT THE TIME OF
            REPORT.

&&

LEGRO
Local storm report, Aug 26, 8:36 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT WED AUG 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
08/26/2009  E5.00 INCH       BENTON             IA   TRAINED SPOTTER

            AT LEAST 5 INCHES OF RAIN HAS FALLEN AS RAIN GAUGE ONLY
            MEASURES UP TO 5 INCHES. STILL RAINING AT THE TIME OF
            REPORT.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:27 AM CDTFlash Flood WarningDVNBenton, Jones, Linn3 hr
Aug 26, 9:10 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more42 hr
Aug 26, 9:17 AM CDTFlash Flood WarningDVNKeokuk, Washington6 hr
Aug 26, 9:38 AM CDTAreal Flood WarningDVNBenton, Linn12 hr
Aug 26, 10:14 AM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Aug 26, 11:51 AM CDTFlash Flood WarningDVNClinton6 hr
Aug 26, 2:19 PM CDTSpecial Weather StatementDVNIowa, Johnson56 min

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.